Jump to content

Photo

On Aldactone (Spironolactone)...but IíM Not Sure If I Even Have Hormonal Acne?

aldactone spironolactone hormonal acne bacterial acne

No replies to this topic

#1 Shlebs

Shlebs

    Junior Member

  • Members
  • Posts & Likes
    Posts: 27
    Likes: 0
About Me
  • Joined: 11-February 08

Achievements

     

Posted 14 August 2014 - 04:28 PM

Alright, I’m going to give you the rundown, and try to be short and sweet: moderate acne at age 15, prescribed Bactrim DS - had flawless skin for a year, then ended my course. My acne came back with a vengeance. Tried almost every antibiotic out there with no luck. Went on Doxy, cleared me 85% for 2 years. Went off Doxy. Contracted Lyme disease, and went back on Doxy (it’s a treatment for it - who knew!) with Ampicillin, which subsequently cleared me 85% again. On both for 3 years on and off. Quit Ampicillin 6 weeks ago due to Lyme, but stayed on lower dose of Doxy; was prescribed 50 mg Aldactone 2x per day (100 mg total) to treat acne.

 

Now: I’ve been on Aldactone + low dose of Doxy almost 6 weeks now and my acne is horrific. I’m getting large cysts on my forehead, and my chest and back have hundreds of tiny tiny zits on them. Just started using 0.3% Differin 2 days ago (though topicals have never done much for me). I’ve been on antibiotics so long that I’m not sure if this is how my face would be off them, or if the Aldactone is causing an excruciatingly long initial breakout. 

 

My question: I know Aldactone treats hormonal acne, but is my acne even hormone-induced? Will it treat bacterial acne as well? I ask this because most of the acne I have is on my forehead, with some along my cheeks/jawline and chin, and Bactrim/Doxy has cleared me in the past. I feel as though Aldactone has reduced my skin oiliness by 50% and stopped cysts from forming on my chin, but my skin only continues to worsen.

Any input would be greatly appreciated. I know it’s a slow working drug, and I’m definitely willing to wait a couple more months if need be, but do NOT want to continue it if I’m not even essentially treating the root of the issue. I have a derm. appt. on Monday, and am contemplating switching to Bactrim DS again, unless I am told otherwise here. Thank you!

 




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users